Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Stiffness, numbness in right hand and leg, diabetic, 90 yr old. CT show cerebral atropy. What to do ?

hellow sir , my father is 90 year old and diabetic since last 30 years and is on control stage. to day around 4-30pm he got stiffness and numb his right hand and leg . after some time it comes normal when we take Brain plain CT it was conclude as 1) Chronic lacunar infract at left thalamus 2) mild cerebral atropy what can i do right now
Asked On : Mon, 26 Nov 2012
Answers:  4 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Diabetologist 's  Response
It must be a cerebrovascular(cva) stroke and according tou your history it is looking like a Transient ischemic attack type of cva, which has resolved by itself soon. for futher clarification and further prevention of any damages consult the nearest general medicine doctor or a neuro physician. As your father is a chronic diabetic give him the methylcobalamin supplementation along wiht other medication.
Answered: Tue, 27 Nov 2012
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
hi, thanks for using healthcare magic

An infarct (death of tissue) occurs when there is blockage of the blood vessel that supplies that area. Chronic indicates that it occurred a long time ago and did not happen recently.
Mild cerebral atrophy indicates slight decrease in size of the brain which is common as persons age.

At this moment to reduce the chances of another infarct, it would be important to control the blood pressure and diabetes.Other risk factors to be controlled would be the cholesterol.

I hope this helps
Answered: Mon, 26 Nov 2012
I find this answer helpful
General & Family Physician Dr. Stephen Christensen's  Response
Hello. I'm Dr. Christensen.
I'm sorry your father is having problems. His symptoms are very suspicious for a transient ischemic attack (TIA) or resolving ischemic neurologic deficit (RIND). The primary difference between these two conditions is their duration: TIAs last less than 24 hours, while RINDs last from 24 to 72 hours. Both are caused by an interruption in the blood flow to the brain, and both could herald an oncoming stroke. CT scans don't detect these problems; in fact, a CT won't detect a full-blown stroke if it is performed within 24 hours or so of symptom onset (unless the stroke is accompanied by bleeding).
Your father's CT indicates that he already has some cerebrovascular disease (a lacunar infarct is a very small stroke) although it sounds like his scan looks remarkably good for a 90-year-old man. However, his longstanding diabetes places him at risk for a stroke, and the episode he experienced at 4:30 pm could be an indication a stroke is about to occur.
Further evaluation is warranted here. Your father should see his doctor again to discuss whether he needs a carotid ultrasound, an echocardiogram (an ultrasound of the heart), or other tests or treatment to protect him from a more serious event.
I hope that answers your question, and I hope your father does well!
Answered: Mon, 26 Nov 2012
I find this answer helpful
Radiologist Dr. Ganesh Sanap's  Response
Hi, welcome Raju,
We can not do much for chronic lacunar infarct, as it is sequelae to remote non-symptomatic ischemic damage to that part . Cerebral atropy is age related process of brain, we can not stop it.
Regarding stifffness and numbness on right side , i will suggest consult your orthopaedician and go for MRI Cervical spine investigation. Because numbess points towards a spinal pathology rather than a brain pathology.
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor